MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-22-EBUS-P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint is related to an echo-hd-22-ebus-p device of lot# c1146442.The echo-hd-22-ebus-p device involved in this complaint has not been returned for evaluation.With the information provided, a document based investigation was carried out.The customer complaint is considered confirmed based on the customer testimony.A possible cause of this complaint is that the distal needle tip kinked during use which in turn resulted in distal needle tip breakage upon removal of the needle from the lesion.The needle can kink/bend due to product handling during the procedure.A needle kink/bend may also be attributed to patient anatomy if the lesion being punctured was a hard lesion or if the endoscope was used in a tortuous anatomy.As the device was not returned for evaluation and conditions of device usage cannot be replicated in the laboratory it is not possible to conclusively determine the root cause of this complaint.Prior to distribution, all echo-hd-22-ebus-p devices are subjected to functional checks and visual inspection to ensure integrity of the product.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo devices of lot# c1146442 did not reveal any discrepancies that could have contributed to this complaint issue.The notes section of the instructions for use ifu0060-2 that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." according to the initial reporter, the physician retrieved the broken off piece from the patient.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
During the procedure, the distal end of the needle broke.A section of the device remained inside the patients body and this required surgical intervention (repeat ebus guided tbna) to remove the needle.

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5488462
Report Number3001845648-2016-00063
Device Sequence Number18900113
Product Code FCG
UDI-Device Identifier00827002534087
UDI-Public(01)00827002534087(17)180901(10)C1146442
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K093195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-22-EBUS-P
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/08/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2016
Initial Report FDA Received Date03/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight80